# SDR AALA20110331TUL07

- Difficulty date: March 31, 2011
- Submitted: April 4, 2011
- Operation: Air carrier
- Aircraft: N436AA
- Make and model: Doug DC-9-83
- Aircraft serial: 49454
- Aircraft time: 74,895 hours, 34,456 cycles
- Engine: Pwa JT8D217A
- System (JASC): 7412 · Exciter
- Part: Exciter
- Condition: Failed
- Location: Rt Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: X
- Precautionary procedure: A

## Discrepancy

MCO   INFLIGHT TPA-ORD.  CREW REPORTED LIGHTNING STRIKE TO RIGHT SIDE OF AIRCRAFT WITH RIGHT ENGINE SHUTDOWN (SINGLE ENGINE TIME 1 MINUTE).  EMERGENCY DECLARED DIVERTED MCO LANDED WITHOUT INCIDENT.  AIRCRAFT REMOVED FROM SERVICE. REPLACED RIGHT ENGINE EXCITER, BOTH IGNITION LEADS AND IGNITOR PLUGS.  SYSTEM GROUND CHECK NORMAL OPERATION.
